Missouri, 2011

Flash Flooding and Flood in Missouri, June 18 to 19, 2011

June 18 to 19, 2011 · NWS EAX · 33 events in 6 counties and zones

Severe thunderstorms developed along a surface boundary, that was draped across west central Missouri, during the late evening hours of June 18th, into the early morning hours of June 19th, 2011. Hail, damaging winds, and flash flooding were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Severe thunderstorms developed along a surface boundary, that was draped across west central Missouri, during the late evening hours of June 18th, into the early morning hours of June 19th, 2011. Hail, damaging winds, and flash flooding were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 18, 5:12 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 18, 5:12 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
612 PM CDT SAT JUN 18 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

VERY ACTIVE PERIOD CONTINUES WITH THE POTENTIAL FOR MULTIPLE
ADDITIONAL QLCS EVENTS TO IMPACT THE CWA THROUGH EARLY NEXT WEEK.

FOR TONIGHT...A MIDLEVEL SHORTWAVE IS WELL EVIDENT ON WV IMAGERY
PUSHING INTO CENTRAL KANSAS. THIS IS POISED TO PUSH INTO AN
EXTREMELY UNSTABLE AIRMASS OVER EASTERN KANSAS AND MISSOURI...WHERE
MULTIPLE LOW LEVEL BOUNDARIES EXIST IN WAKE OF OVERNIGHT CONVECTION.
CONVECTION IS LIKELY TO DEVELOP AHEAD OF THIS WAVE THIS EVENING...BUT
STILL SOME UNCERTAINTY REGARDING COVERAGE AND LOCATION. MODELS
CONTINUE TO TREND SOUTHWARD WITH THE LOW LEVEL JET WHICH WILL
STRENGTHEN OVER THE OZARKS LATER TONIGHT. LEADING EDGE OF THIS
FEATURE IS FORECAST TO NUDGE INTO FAR SOUTHERN MISSOURI LATER THIS
EVENING...AND CURRENT THINKING IS THAT CONVECTION WILL DEVELOP AHEAD
OF THIS FEATURE ACROSS SOUTHERN KANSAS THIS EVENING AND SPREAD INTO
SOUTHERN MISSOURI OVERNIGHT. THIS COULD KEEP THE HIGHEST SEVERE
THREAT FOCUSED JUST SOUTH OF THE CWA. HOWEVER...AN UNSTABLE AIRMASS
ALSO EXISTS FURTHER NORTH ACROSS MUCH OF NORTHERN KANSAS AND
MISSOURI WHERE SEVERAL LOW LEVEL BOUNDARIES EXISTS...MOST NOTABLY A
QUASI-STATIONARY FRONT FROM NEAR CHANUTE INTO THE LAKE OF THE OZARKS
REGION. COULD SEE CONVECTIVE INITIATION NEAR ANY OF THESE BOUNDARIES
AS THE UPPER WAVE APPROACHES THIS EVENING...THOUGH DEEP SHEAR WILL
NOT BE AS SUPPORTIVE OF ORGANIZED OR LONG-LIVED UPDRAFTS...AND SHORT
TERM MODEL SOUNDINGS INDICATE SOMEWHAT OF A CAP IN PLACE. WILL
CONTINUE TO MONITOR POTENTIAL SEVERE THREAT ACROSS MUCH OF THE
OUTLOOK AREA THIS EVENING WITH THE PRIMARY FOCUS BEING ACROSS THE
SOUTH.

WARM FRONT WILL LIFT INTO NORTHERN MISSOURI LATE TONIGHT WITH MOST OF
THE CWA BECOMING WARM SECTORED BY EARLY SUNDAY. A WELL-CAPPED AIRMASS
WILL KEEP THE AREA DRY THROUGH EVENING...WHILE MIXING TO JUST SHY OF
850 HPA WILL SUPPORT MAX TEMPS IN THE UPPER 80S AND LOWER 90S.
MIDLEVEL IMPULSE AHEAD OF A DEEPENING WESTERN TROUGH WILL LIKELY KICK
OFF YET ANOTHER SEVERE MCS SUNDAY AFTERNOON...THIS TIME ACROSS
CENTRAL NEBRASKA. WHILE AIRMASS OVER KS AND MO WILL REMAIN VERY
UNSTABLE...STRONG EML WILL OVERSPREAD MOST OF THE REGION WITH THE
LEADING EDGE OF THE CAP EXPECTED FORECAST TO BE NEAR THE HIGHWAY 36
CORRIDOR BY SUNDAY EVENING. THUS...MCS OVER NEBRASKA IS EXPECTED TO
STAY NORTH OF THIS CORRIDOR WHICH COULD BRING IT INTO FAR NORTHERN
PORTIONS OF THE CWA LATE SUNDAY NIGHT. HOWEVER...WITH BETTER UPPER
DYNAMICS SHIFTING INTO THE UPPER MIDWEST...THE BETTER SEVERE THREAT
MAY REMAIN JUST NORTH OF THE CWA. REGARDLESS...ANY MCS TRACKING
ACROSS THE MID MISSOURI VALLEY WILL SPELL TROUBLE FOR DOWNSTREAM
LOCATIONS ALONG THE MISSOURI RIVER...ESPECIALLY WITH GAGES IN FAR
NORTHWEST MISSOURI FLIRTING WITH MAJOR FLOOD STAGE.

AFTER ANOTHER WARM AND CAPPED DAY ON MONDAY...ANOTHER ACTIVE NIGHT
MAY BE IN STORE AS A DEEP UPPER TROUGH BEGINS TO EJECT OUT INTO THE
PLAINS...SENDING A COLD FRONT INTO WESTERN MISSOURI MONDAY NIGHT. THE
ATMOSPHERE WILL REMAIN VERY UNSTABLE AHEAD OF THIS FEATURE WHILE
INCREASING MIDLEVEL WINDS AHEAD OF THE TROUGH WILL LEAD TO IMPRESSIVE
EARLY SUMMER DEEP LAYER SHEAR. IF EML IS ABLE TO BE ERODED...THIS
COULD SET THE STAGE FOR A SEVERE PRE-FRONTAL QLCS WHICH COULD TRACK
ACROSS THE ENTIRE CWA MONDAY NIGHT.

HAWBLITZEL

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

MEDIUM RANGE OPERATIONAL AND ENSEMBLE MODELS CONTINUE TO REMAIN GOOD
AGREEMENT THROUGH NEXT WEEK...WITH ONLY SUBTLE DIFFERENCES IN
STRENGTH OF NEGATIVE HEIGHT ANOMALY THAT MOVE THROUGH THE CENTRAL
CONUS.  THE WARMEST TEMPERATURES WILL BOOKEND THE FIRST AND LAST DAY
OF THE FORECAST PERIOD.  FORECAST AREA WILL REMAIN IN WARM SECTOR ON
TUESDAY...WITH SEVERAL COOL DAYS MIDWEEK AS H5 HEIGHTS CRASH...AND
ENSEMBLES DEPICT TEMPERATURES IN THE LOW TEENS OR 1-2C STANDARD
DEVIATION BELOW NORMAL. GENERALLY ACCEPTED CONSENSUS...THOUGH
TWEAKED DOWNWARD A TAD. H5 HEIGHTS RISE BY LATE IN THE PERIOD AS
RIDGING BUILDS OVER CENTRAL PLAINS...AND H8 TEMPS RISE BACK INTO
MID-TEENS.  MAY NOT FEEL AFFECTS OF WARM ADVECTION UNTIL LAST DAY OF
FORECAST PERIOD GIVEN LOW LEVEL FLOW PATTERN REMAINING
EAST-SOUTHEAST.

AS FAR AS PRECIPITATION...MEDIUM RANGE MODELS AND ENSEMBLES AGREE ON
A COLD FRONT SWINGING THROUGH THE CWA LATE TUESDAY AS A SURFACE LOW
TRACKS INTO THE UPPER MISSISSIPPI VALLEY.  BETTER FOCUS WILL BE
ACROSS EASTERN FORECAST AREA WHERE BEST PRECIPITABLE WATER AND
INSTABILITY WILL EXIST...THUS INCREASED POPS SLIGHTLY ACROSS THIS
REGION.  UPPER LOW SLOW TO PROGRESS...WITH EASTERN CWA REMAINING
UNDER INFLUENCE OF CYCLONIC SHEAR SIDE...THUS LEFT LINGERING CHANCE
OF POPS ACROSS EAST/NORTHEAST. BREAK IN PRECIPITATION EXPECTED FOR
THURSDAY AND FRIDAY AS RIDGING BUILDS. MODELS HINT AT WARM ADVECTION
CONVECTION BY FRIDAY INTO SATURDAY...THUS COULD NOT ARGUE WITH
HEAVILY CLIMATOLOGY WEIGHTED SLIGHT CHANGE POPS FRIDAY INTO
SATURDAY.

SF

&&

.AVIATION...

QUASI-STATIONARY BOUNDARY WAS BECOMING BETTER DEFINED LATE THIS
AFTERNOON ALONG A LINE FROM WICHITA TO JUST SOUTH OF KLXT (LEE'S
SUMMIT). EXTREME INSTABILITY GREATER THAN 5000 J/KG COUPLED WITH
MODEST CONVERGENCE ALONG THE FRONT WAS LEADING TO INCREASING CU
FIELD DEPTH ALONG THE BOUNDARY...WITH THUNDERSTORM INITIATION LIKELY
TO RAPIDLY ZIPPER NORTHEASTWARD FROM THE KS/OK BORDER EARLY THIS
EVENING. THE BULK OF THIS ACTIVITY SHOULD REMAIN SOUTH OF THE
TERMINALS...BUT ANY FURTHER NORTHWARD PROGRESSION OF THE BOUNDARY OR
LEFT-SPLITTING STORM COULD GET CLOSE TO KMKC...AND HENCE CARRIED
CB/VCTS AFTER 02Z. OTHERWISE VFR CONDITIONS WITH LIGHT/VARIABLE
WINDS EXPECTED THIS EVENING.

LARGE SCALE UPPER TROUGH WAS SLOWLY SHIFTING OUT OF THE
ROCKIES...WITH THUNDERSTORMS SLOWLY GROWING UPSCALE ACROSS EXTREME
NW KS/NE CO. LIKE LAST EVENING...IF THIS CLUSTER OF STORMS CAN
SURVIVE THE EARLY EVENING AND CROSS INTO THE RICH GULF MOISTURE
RESIDING ACROSS CENTRAL/ERN KS...THEN RAPID UPSCALE GROWTH INTO A
SEVERE THUNDERSTORM COMPLEX WOULD BECOME VERY LIKELY. WILL MONITOR
THAT SCENARIO THIS EVENING...BUT NOT INCLUDE ANYTHING IN THE TAFS AT
THIS TIME SINCE SUCH AN EVENT WOULD BE A GOOD 6-7 HOURS AWAY AND
COULD LIKELY ALSO OCCUR JUST SOUTH OF THE TERMINALS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 5:29 PM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT SAT JUN 18 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-191145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
629 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO PORTIONS OF
EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI LATE THIS
EVENING AND TONIGHT. THUNDERSTORMS WILL DEVELOP WITHIN AN EXTREMELY
UNSTABLE AIRMASS ALONG A SURFACE BOUNDARY DRAPED THROUGH THIS
REGION. THE MAIN HAZARDS WITH THIS ACTIVITY WILL INITIALLY BE LARGE
HAIL AS THE THUNDERSTORMS RAPIDLY DEVELOP AND WILL EVENTUALLY
TRANSITION INTO A DAMAGING WIND EVENT. LOCALLY HEAVY RAINFALL...WHICH
MAY LEAD TO ISOLATED MINOR FLOODING...IS ALSO POSSIBLE IN THIS AREA.

ADDITIONALLY...THUNDERSTORMS THROUGH WESTERN KANSAS MAY BUILD INTO
THE REGION VERY LATE TONIGHT. SHOULD THESE STORMS HOLD TOGETHER
ACROSS KANSAS...DAMAGING WINDS WOULD BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL NEBRASKA
ON SUNDAY...AND MAY SPREAD EASTWARD INTO IOWA AND FAR NORTHERN
MISSOURI SUNDAY NIGHT AND EARLY MONDAY. THE HIGHEST THREAT FOR
SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 36. DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
LATE MONDAY AND EARLY TUESDAY AS A COLD FRONT MOVES INTO THE REGION.
SOME OF THESE THUNDERSTORMS COULD BE SEVERE.

ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE
THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL
WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND
RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF THE
MISSOURI RIVER THIS EVENING AND TONIGHT...AND MAY BE NEEDED ACROSS
FAR NORTHERN MISSOURI SUNDAY NIGHT.

CDB

In the hours before

Local storm report, Jun 18, 4:25 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     TSTM WND DMG     2 NNW MERRIAM           39.04N 94.70W
06/18/2011                   JOHNSON            KS   PUBLIC

            6 INCH DIAMETER TREE LIMB BROKEN FROM TREE...VIA TWITTER

0140 AM     TSTM WND DMG     BELTON                  38.81N 94.53W
06/18/2011                   CASS               MO   BROADCAST MEDIA

            *** 1 INJ *** A NUMBER OF LARGE TREES WERE BLOWN DOWN
            ONTO MOBILE HOMES CAUSING SIGNIFICANT DAMAGE TO AT LEAST
            ONE HOME. HOME OWNER SUSTAINED CUTS TRYING EXIT THE HOME
            THROUGH A WINDOW SINCE DOOR WAS BLOCKED BY DEBRIS.

0145 AM     TSTM WND DMG     FREEMAN                 38.62N 94.51W
06/18/2011                   CASS               MO   LAW ENFORCEMENT

            TREE AND HOUSE DAMAGE. DAMAGE TO A GAS STATION AT C HWY
            AND 2 HWY. TIME OF REPORT CORRECTED.

0230 AM     TSTM WND DMG     LEETON                  38.58N 93.70W
06/18/2011                   JOHNSON            MO   LAW ENFORCEMENT

            1.5 FOOT DIAMETER TREE BLOCKING 2 HWY AND EE HWY

&&

BOOKBINDER
Special weather statement, Jun 18, 6:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT SAT JUN 18 2011

MOZ043-190130-
CASS MO-
755 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 830 PM
CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FREEMAN...OR 5 MILES WEST OF
HARRISONVILLE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISONVILLE AND EAST LYNNE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3879 9424 3860 9415 3856 9450 3860 9454
      3866 9454
TIME...MOT...LOC 0055Z 246DEG 18KT 3863 9443

CDB
Special weather statement, Jun 18, 6:59 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT SAT JUN 18 2011

MOZ044-045-054-190130-
HENRY MO-JOHNSON MO-PETTIS MO-
759 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 830 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALHOUN...OR 8 MILES WEST OF WINDSOR...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WINDSOR AND GREEN RIDGE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3853 9377 3872 9341 3851 9329 3850 9333
      3851 9351 3845 9351 3839 9371
TIME...MOT...LOC 0059Z 246DEG 18KT 3851 9365

CDB
Special weather statement, Jun 18, 7:31 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SAT JUN 18 2011

KSZ057-MOZ043-190200-
CASS MO-MIAMI KS-
831 PM CDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS AND EASTERN MIAMI
COUNTIES UNTIL 900 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLEVELAND...OR NEAR LOUISBURG...MOVING EAST
AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PECULIAR...CLEVELAND...FREEMAN AND WEST LINE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3877 9442 3858 9438 3855 9463 3870 9466
TIME...MOT...LOC 0131Z 256DEG 15KT 3864 9460

CDB
Local storm report, Jun 18, 7:35 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             CALHOUN                 38.47N 93.62W
06/18/2011  E1.25 INCH       HENRY              MO   PUBLIC

&&

AJ

The radar

The Pleasant Hill radar (KEAX), 68 km away, was scanning. The volume nearest the first event began at 01:37 UTC.

Open the radar archive at this moment

Event by event

29 hail, 2 flash flood, 1 thunderstorm wind, 1 flood. Local standard time, as filed.

Hail, Henry

When
June 18, 7:35 PM CST
Where
Henry County, 0.54 mi E of Calhoun
Measured
1.25 in hail
Reported by
Public
Coordinates
38.470, -93.620

Hail, Cass

When
June 18, 7:53 PM CST
Where
Cass County, 0.88 mi SW of Austin
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.490, -94.310

Hail, Henry

When
June 18, 8:00 PM CST
Where
Henry County, 0.54 mi E of Windsor
Measured
1.75 in hail
Reported by
Public
Coordinates
38.530, -93.520

Hail, Henry

When
June 18, 8:03 PM CST
Where
Henry County, 0.54 mi E of Windsor
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.530, -93.520

Hail, Cass

When
June 18, 8:35 PM CST
Where
Cass County, 3.86 mi SE of Garden City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.530, -94.150

Hail, Cass

When
June 18, 8:38 PM CST
Where
Cass County, 0.69 mi N of Harrisonville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.660, -94.350

Hail, Cass

When
June 18, 8:40 PM CST
Where
Cass County, 0.54 mi W of Creighton
Measured
1 in hail
Reported by
Public
Coordinates
38.500, -94.090

Hail, Cass

When
June 18, 8:42 PM CST
Where
Cass County, 0.69 mi N of Harrisonville
Measured
1.5 in hail
Reported by
Public
Coordinates
38.660, -94.350

Hail, Cass

When
June 18, 8:42 PM CST
Where
Cass County, 0.54 mi E of Peculiar
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.720, -94.460

Hail, Cass

When
June 18, 8:45 PM CST
Where
Cass County, 0.69 mi N of Harrisonville
Measured
2.25 in hail
Reported by
Public
Coordinates
38.660, -94.350

Hail, Cass

When
June 18, 8:55 PM CST
Where
Cass County, 0.69 mi N of Harrisonville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.660, -94.350

Hail, Cass

When
June 18, 9:00 PM CST
Where
Cass County, 2.34 mi NNW of East Lynne Arpt
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.730, -94.270

Hail, Cass

When
June 18, 9:05 PM CST
Where
Cass County, 0.88 mi SE of Garden City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.560, -94.190

Hail, Cass

When
June 18, 9:12 PM CST
Where
Cass County, 1.38 mi N of Pleasant Hill
Measured
0.88 in hail
Reported by
Official NWS Observations
Coordinates
38.800, -94.270

Hail, Cass

When
June 18, 9:16 PM CST
Where
Cass County, 3.86 mi SE of Garden City
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.530, -94.150

Thunderstorm Wind, Cass

When
June 18, 9:30 PM CST
Where
Cass County, 0.54 mi E of Creighton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.500, -94.070

Five inch diameter tree branches reported down, with thunderstorm wind gusts estimated up to 60 mph.

Hail, Jackson

When
June 18, 9:31 PM CST
Where
Jackson County, 1.08 mi E of Lone Jack Berry Arpt
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.870, -94.150

Hail, Jackson

When
June 18, 9:43 PM CST
Where
Jackson County, 1.48 mi NNW of Lake Lotawana
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.920, -94.330

Hail, Jackson

When
June 18, 9:47 PM CST
Where
Jackson County, 1.75 mi ENE of Lees Summit
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
38.930, -94.350

Hail, Jackson

When
June 18, 9:50 PM CST
Where
Jackson County, Lees Summit
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.920, -94.380

Hail, Jackson

When
June 18, 9:55 PM CST
Where
Jackson County, Oak Grove
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
39.000, -94.130

Hail, Lafayette

When
June 18, 9:55 PM CST
Where
Lafayette County, 1.48 mi SSE of Bates City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.980, -94.060

Hail, Jackson

When
June 18, 10:00 PM CST
Where
Jackson County, 2.12 mi SW of Blue Spgs
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
39.000, -94.310

Hail, Jackson

When
June 18, 10:01 PM CST
Where
Jackson County, 1.07 mi W of Blue Spgs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.020, -94.300

Hail, Ray

When
June 18, 10:52 PM CST
Where
Ray County, 0.87 mi NE of Henrietta
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
39.240, -93.940

Hail, Platte

When
June 19, 12:02 AM CST
Where
Platte County, 2.96 mi SSE of Platte City
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
39.330, -94.760

Hail, Platte

When
June 19, 12:04 AM CST
Where
Platte County, 1.75 mi SE of Platte City
Measured
1 in hail
Reported by
Public
Coordinates
39.350, -94.760

Hail, Platte

When
June 19, 12:06 AM CST
Where
Platte County, 2.62 mi SE of Platte City
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
39.340, -94.750

Hail, Platte

When
June 19, 12:15 AM CST
Where
Platte County, 1.48 mi SSE of Platte City
Measured
3 in hail
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
39.350, -94.770

All exposed car wind shields cracked or broken. Numerous dings on vehicles.

Hail, Platte

When
June 19, 12:54 AM CST
Where
Platte County, 0.69 mi N of Platte Woods
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.240, -94.670

Flash Flood, Cass

When
June 19, 1:48 AM CST to 2:00 AM CST
Where
Cass County, 3.5 mi S of Gunn City to 2.29 mi S of Gunn City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.620, -94.160

Highway 2 at Little Road was closed due to high water.

Flash Flood, Cass

When
June 19, 1:48 AM CST to 8:00 AM CST
Where
Cass County, 1.38 mi S of East Lynne to 1.83 mi SSW of East Lynne
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.650, -94.230

Highway 2 at State Highway K was closed due to high water.

Flood, Cass

When
June 19, 1:48 AM CST to 7:48 AM CST
Where
Cass County, 3 mi S of Pleasant Hill to 2.4 mi SSW of Pleasant Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.737, -94.270

Highway 7 was closed at Highway P due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317750, 317751, 317755, 317752, 317753, 317754, 317761, 317756, 317757, 317764, 317758, 317759, 317760, 317763, 317762, 317779, 317765, 317766, 317768, 317767, 317769, 317772, 317771, 317770, 317773, 317776, 317774, 317775, 317778, 317777, 317748, 317749, 317780.